Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla or truvada/isentress ?
Mar 30, 2010

Dr, im gonna to start soon with med, my DR, wants to choose one HAART, Which one is less associated with facial and body wasting? thanks

cesar

Response from Dr. Pierone

At the recent Retrovirus meeting in San Francisco there was a presentation by Dr. Edwin DeJesus on a comparison of metabolic changes between Atripla and Isentress/Truvada. At 96 weeks of follow up no significant differences between these regimens were observed. As a whole, patients in both groups had increased limb fat at 96 weeks compared with baseline.

However, 5 of the 75 patients in this metabolic substudy did meet criteria for lipoatrophy with a decline of 20 percent of limb fat (3 in the Isentress group and 2 in the Atripla group).

So at 2 years the overall trend is for increased limb fat, but some individuals do develop lipoatrophy.

One additional point was that cholesterol and triglyceride levels were lower in the Isentress/Truvada group.

I hope that this information helps and best of luck to you!



Previous
Do you think insurances will eventually cover treatment for Lipoatrophy?
Next
fat transplant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement